| Catalog Number |
0112680 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
Inflammation (1932)
| Date of Event |
07/24/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2016) is considered to be a best estimate.This emdr represents the bard flat mesh (device 2).An additional supplemental emdr was submitted to represent the bard perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Per information provided: (b)(6) 2004 - patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of perfix plug (device 1).Per op notes, "an indirect hernia sac was separated from the cord structure.The hernia sac was pushed back through the internal ring and held in place with a perfix plug (device 1).An onlay mesh was placed over the floor of inguinal canal using sutures." (b)(6) 2017 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the removal of mesh (device 1) and implant of bard flat mesh (device 2).Per op notes, "the mesh was found anterior to the cord.A direct inguinal floor hernia was noted.The mesh (device 1) was adherent to the posterior aspect of the external oblique was freed up and removed.The bard flat mesh (device 2) was placed into defect and sutured.".